Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at May 7, 2021, 7:13 PM MDT for Washington County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 7:13 PM MDT (01:13 UTC)
- Expired
- May 7, 2021, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
County Washington County, CO
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3574 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
514
WWUS85 KBOU 080113
SPSBOU
Special Weather Statement
National Weather Service Denver CO
713 PM MDT Fri May 7 2021
COZ049-080145-
Washington County CO-
713 PM MDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 745 PM MDT...
At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Burdett, or 14 miles northwest of Yuma, moving
northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lone Star and Burdett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4035 10279 4035 10280 4028 10279 4016 10280
4024 10300 4044 10297 4044 10278
TIME...MOT...LOC 0112Z 233DEG 21KT 4026 10293
$$
ENTREKINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 7, 3:09 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 7, 3:09 PM MDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 309 PM MDT Fri May 7 2021 .SHORT TERM...(This evening through Saturday) Issued at 239 PM MDT Fri May 7 2021 Widespread but weak convection is occurring over the mountains and spreading east onto the plains at this hour. Little or no rain is reaching the ground, but there are lots of 30 mph wind gusts, and a few up in the 40-50 mph range. The environment on the plains is not as favorable for convection so we're not really expecting much more though there may be a bit more light rain over the mountains over the next few hours. Further east the edge of the southeast winds is setting up around Akron. The moist air is still about 5 degrees shy of the convective temperature, so the idea of the edge of this air having some of the moisture mixing out still looks alright. There's still a small chance of a stronger storm or two out there. .LONG TERM...(Saturday night through Friday) Issued at 300 PM MDT Fri May 7 2021 There will be some showers and storms ongoing across east-central Colorado Saturday evening. A secondary cold front will work its way southwestward throughout the evening with a stronger northeasterly push in winds. This may provide enough extra lift to generate a few rain showers overnight mainly along and north of the Palmer Divide. Sunday will be a cool day with moist air in place resulting in low level clouds. A trough over the Northern Rockies splits with a portion heading towards Minnesota and another portion staying in place over western Montana. The splitting troughs will actually allow for weak ridging aloft to build in over our forecast area on Sunday. Despite the neutral QG conditions aloft, there will be enough low level upslope flow and moisture to create a few light showers Sunday afternoon and evening. Throughout Sunday night, the trough that was over western Montana will move southeastward which will position strong QG ascent over our forecast area by Monday morning. A surface low pressure center will setup over southeastern Colorado creating strong easterly winds and upslope flow across northeast Colorado. These factors will lead to widespread light to moderate precipitation across our forecast area with snow generally above 8000 feet. The precipitation may decrease in coverage and intensity during the day Monday as a low level trough positioned over Laramie, WY shifts 700 mb winds to the southwest. This would briefly mean much of our CWA would be in the dry slot. By the afternoon, the cold air aloft and a May sun angle will generate instability over the mountains which will produce another round of moderate precipitation. The best QG ascent from the trough will be over the area Monday night as the upper level trough moves across the Colorado/Wyoming border. It is with this wave of precipitation that snow levels could be low enough for snow to fall across the I-25 corridor and plains. Snow amounts would be very light and would not cause many impacts across lower elevations. Across higher elevations, moderate snow amounts are possible with the initial thinking that they will be within Winter Weather Advisory thresholds. No highlights were issued yet due to the uncertainty in track with this storm. As the trough departs the area on Tuesday, there will be some lingering light precipitation. One impact from this storm may be the cold temperatures as many people have planted their gardens and trees have started to leaf out. Forecast low temperatures Monday night are in the low to mid 30s for the I-25 corridor and plains. Considering the moisture in place, I'm not overly concerned about temperatures being low enough for a freeze. However, it would be good for people to cover their sensitive plants and we will likely message that on social media over the coming days. Ridging will build in over Colorado during the latter half of next week. There should be enough left over moisture to not rule out showers in the afternoon and evenings. Generally speaking, there will be warmer temperatures and drier conditions. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 239 PM MDT Fri May 7 2021 VFR through Saturday morning. Scattered weak showers will move off the mountains through about 01z. There will be little rain, but wind gusts up to 35 knots. The direction will mainly be from the southwest, though a couple shifts in direction are possible. After 01z a steadier southwest wind is expected, becoming northwest Saturday morning. A cold front will bring north winds gusting in the 20 to 30 knot range around 17z Saturday. Scattered showers and thunderstorms will develop Saturday afternoon. Instrument approaches to KDEN may be needed due to ceilings and areas of precipitation. && .HYDROLOGY... Issued at 300 PM MDT Fri May 7 2021 Scattered thunderstorms are expected Saturday afternoon and evening, and there is a slight chance of brief heavy rain with the stronger storms. There is a low chance of flash flooding limited to the new burn scars. The threat for flash flooding over the burn areas will be low Sunday through next work week. Precipitation rates will be too low on Sunday and the storm that moves across the area Monday and Tuesday will produce more snow than rain on the burn areas. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Danielson AVIATION...Gimmestad HYDROLOGY...Gimmestad
Hazardous weather outlook, May 7, 11:16 AM MDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1116 AM MDT Fri May 7 2021 COZ030>051-081730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1116 AM MDT Fri May 7 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated, high-based showers and thunderstorms moving from the mountains onto the plains will produce localized gusty outflow winds to around 40 mph in the late afternoon and early evening. There is a low threat of a strong to severe storm or two east of Sterling, Akron, and Limon. If storms form in that area, wind gusts to 60 mph and hail up to one inch in diameter are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday will see scattered showers and storms mainly in the afternoon. There is a marginal threat of severe storms producing some hail and gusty winds in the afternoon, which still seems limited to the plains from the Palmer Divide eastward. Sunday through Tuesday, there will be widespread showers and storms. Cooler temperatures that arrive Sunday night will allow the precipitation to fall as snow over the mountains and foothills. The I-25 corridor may see some snow as well but accumulation should be light if any snow accumulates at all. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Danielson
In the hours before
Special weather statement, May 7, 7:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
713 PM MDT Fri May 7 2021
COZ049-080145-
Washington County CO-
713 PM MDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 745 PM MDT...
At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Burdett, or 14 miles northwest of Yuma, moving
northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lone Star and Burdett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4035 10279 4035 10280 4028 10279 4016 10280
4024 10300 4044 10297 4044 10278
TIME...MOT...LOC 0112Z 233DEG 21KT 4026 10293
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:08 PM MDT | Special Weather Statement | BOU | Grand | 22 min |
| May 8, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 29 min |
| May 8, 5:44 PM MDT | Special Weather Statement | BOU | Lincoln | 31 min |
| May 8, 5:45 PM MDT | Special Weather Statement | BOU | Washington | 30 min |
| May 8, 5:50 PM MDT | Special Weather Statement | BOU | Broomfield | 40 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.